Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JotaroK95

Accutane causing upper lip to turn pink/lose color?

Recommended Posts

I made an account just to ask this as i cannot seem to find an answer online and my useless derm doesen't know either.

I started on accutane well over a month ago and at first my lips were fine, they were not dry the first couple of weeks and everything was going smooth. some time after my lips started to get dry and chapped so i started using vaseline on them which works well, but i started to notice that my upper lip was getting pink discoloration. I have to mention that i am of south asian descent, so my skin color is naturally light brown and my upper lip has always been somewhat brown in color while bottom one is pink, but now it seems like it has lost some of it's color and it's like the pink color inside my mouth has started to come out (sorry if this sounds stupid, i can't explain any better as english is not my native language). I can't find any information stating this is some kind of accutane side effect and my derm doesn't seem to know what's going on either. Has anyone experienced something like this? especially people here with darker or brown skin color.

What is going on with my lip? is this due to accutane or something else? I honestly don't have that many side effects(thank god) other than dry skin, but this discoloration is really worrying me. I don't want to ruin my lip just because of a medication. 

I will attach a picture i found on google that looks kind of similar to my lip. I can't post a picture of my lip as i am unable to get a good shot.

 

img_515187-36.jpg

Link to post
Share on other sites

Wow... so nobody knows yeah? My lip is slowly getting worse and i feel even more fucked up than i did before starting the med. Atleast i had fucking normal lips. I feel like a freak going out and i am seriously considering stoppping accutane just because of this one fucked up side effect. Sorry for my bad language but i am very annoyed and depressed.

Link to post
Share on other sites

My lips were a plum red. Now they are pink. Both upper and bottom lips. I used to have pink lips when I was a child. 

I have a speculation. Most of us do not wear sunscreen on our lips. Overtime our lips become discolored from exposure. Retinoids cause skin turnover and cell proliferation at faster and more efficient rate allowing our skin to repair scars. But the reason why it helps scars is because it is the turnover of skin. Our lips our included in this when we take the pill. It includes our whole bodies. Essentially it is possible that your lips have shed some color that was from previous exposure.

 

Just food for thought.

Edited by Convenient_username
Clarify
Link to post
Share on other sites

Your lips turn due to the fact while on accutane your skin starts to form at a slower pace, as much as i hated how pink my lips were and me looking like a freak as the outcome you just have to be patient, the only way your lips will turn back to it’s natural color is when you finish your 6 months or just stop taking the medicine

Link to post
Share on other sites
On 5/8/2017 at 4:48 AM, JotaroK95 said:

I made an account just to ask this as i cannot seem to find an answer online and my useless derm doesen't know either.

I started on accutane well over a month ago and at first my lips were fine, they were not dry the first couple of weeks and everything was going smooth. some time after my lips started to get dry and chapped so i started using vaseline on them which works well, but i started to notice that my upper lip was getting pink discoloration. I have to mention that i am of south asian descent, so my skin color is naturally light brown and my upper lip has always been somewhat brown in color while bottom one is pink, but now it seems like it has lost some of it's color and it's like the pink color inside my mouth has started to come out (sorry if this sounds stupid, i can't explain any better as english is not my native language). I can't find any information stating this is some kind of accutane side effect and my derm doesn't seem to know what's going on either. Has anyone experienced something like this? especially people here with darker or brown skin color.

What is going on with my lip? is this due to accutane or something else? I honestly don't have that many side effects(thank god) other than dry skin, but this discoloration is really worrying me. I don't want to ruin my lip just because of a medication. 

I will attach a picture i found on google that looks kind of similar to my lip. I can't post a picture of my lip as i am unable to get a good shot.

 

img_515187-36.jpg

Are you putting petroleum jelly on it?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×